Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 109, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2003, 8:48 AM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2003, 8:48 AM CDT (13:48 UTC)
- Expired
- May 2, 2003, 9:20 AM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cheatham County, TN, Davidson County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926 WUUS54 KOHX 021348 SVRBNA TNC021-037-021420- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 848 AM CDT FRI MAY 2 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEATHAM COUNTY IN TENNESSEE DAVIDSON COUNTY IN TENNESSEE * UNTIL 920 AM CDT * AT 837 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ASHLAND CITY...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OLD HICKORY AROUND 910 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3635 8706 3617 8706 3612 8655 3630 8655 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:15 AM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, May 2, 2:15 AM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 AM CDT FRI MAY 2 2003 LATEST SURFACE ANALYSIS HAS FRONTAL BOUNDARY NEAR IND-DFW LINE... WITH WAVE NEAR LIT. DEWPOINTS ACROSS THE AREA ARE WELL IN THE 50S... 65-70 JUST AHEAD OF BOUNDARY. CONVECTION CURRENTLY LIMITED ACROSS THE REGION...WITH MOST IN THE IMMEDIATE VICINITY OF THE FRONT BUT BUILDING TOWARD WEST TN. LL BOUNDARY EXPECTED TO KEEP SLIDING EAST TODAY...REACHING THE BNA LATE THIS MORNING AND OVER IN CSV EARLY THIS AFTERNOON. OVERALL UL SUPPORT NOT TOO IMPRESSIVE...WITH BEST ML VERTICAL MOTION AND INSTABILITY PASSING JUST TO OUR SOUTH. SCATTERED OR BETTER CONVECTION IS EXPECTED TO OCCUR AHEAD AND WITH FRONTAL PASSAGE. PLAN TO BUMP UP SOME POPS AREA-WIDE. SMALL CHANCE OF STORMS BECOMING SEVERE ALSO CONTINUES THROUGH MUCH OF TODAY. TRAILING WEAK POOLS OF MOISTURE MAY BRING A FEW SHOWERS TO AREA THIS EVENING...ESPECIALLY PLATEAU. OTHERWISE...EXPECT PARTLY TO MOSTLY CLOUDY CONDITIONS THROUGH SUNDAY MORNING. WEAK LL BOUNDARY OF SOME SORT ALONG WITH SHORTWAVE AND DEEPER MOISTURE SOURCE LOOKING TO BRING PRECIPITATION BACK TO THE AREA SUNDAY AFTERNOON. BNA 77/56/72/50 5200 CSV 75/51/69/44 6300 07 .BNA...NONE.
Hazardous weather outlook, May 2, 5:30 AM CDT, 3 hours 18 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-031030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP IN MIDDLE TENNESSEE THIS MORNING AND AFTERNOON. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WIND AND LARGE HAIL. THE STORMS ARE EXPECTED TO DISSIPATE LATE THIS AFTERNOON AFTER A COLD FRONT PASSES. ONLY A FEW SHOWERS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF DISTURBANCE MOVING OUT OF THE PLAINS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA SUNDAY THROUGH TUESDAY. THIS MAY BRING ANOTHER POSSIBILITY OF SEVERE WEATHER TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ON ALERT STATUS FOR POSSIBLE ACTIVATION LATER TODAY. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:12 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 18 min |
| May 2, 7:59 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 46 min |
| May 2, 8:15 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 30 min |
| May 2, 9:29 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 31 min |
| May 2, 10:01 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 29 min |
| May 2, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 30 min |
| May 2, 2:01 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 29 min |
| May 2, 2:19 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 11 min |
| May 2, 2:33 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| May 2, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln, Marshall | 38 min |
| May 2, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 20 hr |
| May 2, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 49 min |
| May 2, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 55 min |
| May 2, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln, Marshall | 31 min |
| May 2, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 47 min |
| May 2, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 26 min |
| May 2, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 56 min |
| May 2, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 33 min |
| May 2, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 46 min |
| May 2, 4:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 30 min |
| May 2, 5:04 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 41 min |
| May 2, 5:08 PM CDT | Tornado Warning | OHX | Giles, Lincoln | 37 min |
| May 2, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 34 min |
| May 2, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 48 min |
| May 2, 5:48 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 27 min |
| May 2, 6:13 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.